Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 88, NWS Springfield, MO

May 24, 2006Shannon County, Missouri

NWS Springfield, MO issued this tornado warning at May 24, 2006, 8:38 PM CDT for Shannon County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2006, 8:38 PM CDT (01:38 UTC)
Expired
May 24, 2006, 9:30 PM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Shannon County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 6:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2528 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 250138
TORSGF
MOC203-250230-
/O.NEW.KSGF.TO.W.0088.060525T0138Z-060525T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT WED MAY 24 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI.

* UNTIL 930 PM CDT.

* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR EMINENCE...OR 22 MILES NORTHEAST OF MOUNTAIN
  VIEW...AND MOVING EAST AT 20 MPH.

* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN SHANNON
  COUNTY...INCLUDING THE TOWNS OF EMINENCE AND WEST EMINENCE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3724 9142 3713 9141 3711 9103 3716 9108
      3720 9114 3724 9114 3725 9117 3729 9118

$$

CRAMER
5 follow-up statements
000 
WWUS53 KSGF 250146
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT WED MAY 24 2006

MOC203-250230-
/O.CON.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
846 PM CDT WED MAY 24 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR SHANNON COUNTY UNTIL 930
PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED NEAR EMINENCE...OR 24 MILES NORTHEAST OF MOUNTAIN
VIEW...AND MOVING EAST AT 15 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN SHANNON
COUNTY...INCLUDING THE TOWN OF EMINENCE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3724 9140 3714 9137 3711 9103 3716 9108
      3720 9114 3724 9114 3725 9117 3729 9118

$$

CRAMER
000 
WWUS53 KSGF 250153
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT WED MAY 24 2006

MOC203-250230-
/O.CON.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
854 PM CDT WED MAY 24 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR SHANNON COUNTY UNTIL 930
PM CDT...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED NEAR EMINENCE...OR 27 MILES NORTHEAST OF MOUNTAIN
VIEW...AND MOVING EAST AT 20 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN SHANNON
COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3725 9134 3713 9134 3711 9103 3716 9108
      3720 9114 3724 9114 3725 9117 3729 9118

$$

CRAMER
000 
WWUS53 KSGF 250207
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT WED MAY 24 2006

MOC203-250230-
/O.CON.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
907 PM CDT WED MAY 24 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR SHANNON COUNTY UNTIL 930
PM CDT...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTH OF EMINENCE...OR 26 MILES SOUTH OF
SALEM...AND MOVING EAST AT 20 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SHANNON
COUNTY...INCLUDING THE TOWN OF MIDRIDGE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3736 9144 3723 9139 3720 9114 3725 9113
      3726 9117 3731 9119 3740 9119

$$

CRAMER
000 
WWUS53 KSGF 250218
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT WED MAY 24 2006

MOC203-250230-
/O.CON.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
919 PM CDT WED MAY 24 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR SHANNON COUNTY UNTIL 930
PM CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED 10 MILES NORTH OF EMINENCE...OR 28 MILES SOUTHEAST
OF SALEM...AND MOVING EAST AT 20 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SHANNON
COUNTY...INCLUDING THE TOWN OF MIDRIDGE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3734 9138 3723 9136 3720 9114 3725 9113
      3726 9117 3731 9119 3740 9119

$$

CRAMER
000 
WWUS53 KSGF 250233
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT WED MAY 24 2006

MOC203-250243-
/O.EXP.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
933 PM CDT WED MAY 24 2006

...THE TORNADO WARNING FOR SHANNON COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 928 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3734 9138 3723 9136 3720 9114 3725 9113
      3726 9117 3731 9119 3740 9119

$$

CRAMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 24, 6:30 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 24, 6:30 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT WED MAY 24 2006

.UPDATE...

ISOLATED STORMS HAD DEVELOPED ACROSS SOUTH CENTRAL MISSOURI AT LATE
AFTERNOON. SURFACE BASED CAPES AT 23Z REMAINED NEAR 3500 J/KG
PROVIDING MORE THAN AMPLE INSTABILITY. LACK OF UPPER FORCING AND LOW
LEVEL CONVERGENCE HAD PLAYED A LIMITING FACTOR TO THUNDERSTORM
COVERAGE.  HOWEVER ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE THROUGH THE EVENING AS A VORTICITY LOBE SAGS INTO THE AREA.
ADEQUATE DEEP LAYERED SHEAR NEAR AROUND 30 KTS WILL CONTINUE TO
SUPPORT AT LEAST ISOLATED SEVERE STORMS. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR THE MISSOURI OZARKS THROUGH 1 AM. FORECAST GRIDS
HAVE BEEN UPDATED TO REFLECT LATEST CONVECTIVE TRENDS.

FOSTER

&&

.DISCUSSION...

AXIS OF STRONG INSTABILITY WITH WEAKENING INHIBITION IS SETTING UP
FROM SE KS NORTHEASTWARD INTO THE LAKE OF THE OZARKS REGION EARLY
THIS AFTERNOON. CONWAY AND NEODESHA PROFILERS SHOW 6KM WINDS OF
35-45KT ACROSS THE AREA WHICH IS LEADING TO 0-6KM BULK SHEAR VALUES
APPROACHING 35KT. GIVEN THE STRONG INSTABILITY IN PLACE THE STAGE
SEEMS TO BE SET FOR SEVERE MULTICELLULAR CONVECTION TO RAPIDLY
DEVELOP THIS AFTERNOON WITH AT LEAST SOME POTENTIAL FOR LOOSELY
ORGANIZED SUPERCELLS WHICH WOULD ONLY MAGNIFY THE WIND/HAIL
POTENTIAL. GREATEST SEVERE THREAT WILL LIKELY REMAIN NORTH OF I44
WHERE ATMOSPHERE HAS HAD THE MOST TIME TO RECOVER...HOWEVER WITH
HOURS OF HEATING TO GO REMAINDER OF THE CWA STILL HAS TIME TO
DESTABILIZE.

CONVECTION WILL PROBABLY BEGIN TO WEAKEN AFTER SUNSET GIVEN THE
RELATIVELY WEAK FORCING ALONG THE FRONT AND THE MAJORITY OF THE
UPPER LEVEL SUPPORT PASSING TO OUR NORTH. FRONTAL BOUNDARY ITSELF IS
NOT IN ANY BIG HURRY TO MOVE SOUTHWARD SO MOST OF THE CWA SHOULD
STAY IN THE WARM SECTOR TONIGHT WITH LOWS LIKELY STRUGGLING TO FALL
FAR INTO THE 60S.

WRF/NAM/GFS ALL HAVE SLOWED THE FRONTAL TIMING DOWN SOME MORE AND
HAS THE FRONT VERY NEAR THE ARKANSAS/MISSOURI BORDER THURSDAY
AFTERNOON. MOISTURE POOLING ALONG THE BOUNDARY SHOULD ALLOW MLCAPES
TO INCREASE TO 3000 J/KG OVER OUR FAR SOUTHERN CWA WITH 0-6KM SHEAR
VECTORS PROGGED TO BE IN EXCESS OF 40KT...SO IF STORMS DEVELOP
CONDITIONS WILL BE VERY FAVORABLE FOR SUPERCELLS WITH VERY LARGE
HAIL AND POSSIBLY DAMAGING WINDS. BIG QUESTION WILL BE WHETHER
CONVECTION WILL DEVELOP ALONG THE BOUNDARY GIVEN LACK OF UPPER LEVEL
SUPPORT...HOWEVER WITH LITTLE IF ANY CAP WEAK CONVERGENCE ALONG THE
NEARLY STALLED OUT FRONT COULD BE ENOUGH FOR SOME ISOLATED SEVERE
THUNDERSTORMS TO DEVELOP.

WEAK FRONT/MOISTURE DISCONTINUITY BOUNDARY WILL LIKELY BEGIN TO LIFT
EVER SO SLOWLY NORTHWARD ACROSS OUR CWA THURSDAY NIGHT THROUGH
FRIDAY NIGHT. MODEST ASCENT NORTH OF THE BOUNDARY ASSOCIATED WITH
LOW LEVEL JET COULD ALLOW FOR SOME NOCTURNAL CONVECTION TO DEVELOP
AND WEAK SURFACE CONVERGENCE ALONG THE BOUNDARY COULD ALLOW FOR
AFTERNOON CONVECTION TO DEVELOP FRIDAY AFTERNOON. NEITHER SCENARIO
LOOKS OVERLY LIKELY AT THIS TIME BUT ENOUGH OF A CHANCE EXISTS GIVEN
THE AMOUNT OF MOISTURE AND INSTABILITY IN PLACE TO WARRANT AT LEAST
SCHC POPS DURING THAT TIME FRAME.

WHAT LEFT OF THE BOUNDARY WILL LIFT NORTH OF THE AREA BY SATURDAY
WITH THUNDERSTORM CHANCES DECREASING. TEMPERATURES WILL BECOME QUITE
TOASTY OVER THE WEEKEND WITH 850MB TEMPS OVER 20C AND UPPER RIDGE
OVER THE AREA. HIGHS WILL PROBABLY CLIMB INTO THE 90S AREA WIDE
SATURDAY EVEN ON THE PLATEAU WITH MID 90S POSSIBLE OVER
WESTERN/NORTHERN PORTIONS OF THE CWA.

COULD SEE TEMPERATURES BEGIN TO MODERATE A BIT EARLY NEXT WEEK AS
UPPER RIDGE WEAKENS A BIT AND 850MB TEMPS COOL SOME. THIS COOLING IS
MAINLY ADVERTISED BY THE GFS AND ECMWF IS LESS AGGRESSIVE WITH THE
COOLING. DID TREND TEMPS A BIT MORE TOWARD CLIMO EARLY NEXT WEEK BUT
REALLY WOULDNT BE SURPRISED IF THESE TEMPS NEED TO BE BUMPED UP SOME
EVENTUALLY. PRECIPITATION CHANCES THROUGH THE EXTENDED LOOK PRETTY
PALTRY AND KEPT POPS NEAR/SLIGHT BELOW CLIMO (WHICH IS NEAR 20
PERCENT) THROUGH THE PERIOD.

IZZI

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED AT THE SPRINGFIELD AND JOPLIN TERMINALS
TONIGHT THROUGH THURSDAY. SCATTERED CUMULUS WILL DIMINISH AFTER
SUNSET. AN ISOLATED STORM CANNOT BE RULED OUT IN THE VICINITIES OF
THE TERMINALS THIS EVENING BUT THIS HAS NOT BEEN INCLUDED IN THE
TAFS. LOCALIZED MVFR CONDITIONS IN LIGHT HAZE AND FOG WILL BE
POSSIBLE AROUND SUNRISE THURSDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 24, 8:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT WED MAY 24 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
    HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING.
    HAIL TO THE SIZE OF GOLF BALLS.
    AND DAMAGING WINDS OVER 60 MPH.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING
  HOURS...PARTICULARLY EAST OF A ROLLA TO BRANSON LINE THROUGH
  MIDNIGHT.

  DISCUSSION:

  ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING
  HOURS. A SEVERE THUNDERSTORM CANNOT BE RULED OUT...MAINLY EAST OF
  A ROLLA TO BRANSON LINE. THE SEVERE THREAT WILL LIKELY BEGIN  TO
  DIMINISH BY LATE EVENING ACROSS THE ENTIRE OUTLOOK AREA.

  IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...VERY
  LOCALIZED BUT HEAVY RAINFALL IS POSSIBLE WITH SOME LOCATIONS
  POSSIBLY RECEIVING UP TO 2 INCHES OF RAIN IN AN HOURS TIME. THIS
  COULD LEAD TO LOCALIZED FLASH FLOODING OF FLOOD PRONE AREAS AND
  LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THERE IS A CHANCE THAT THUNDERSTORMS COULD DEVELOP OVER FAR
  SOUTHERN PORTIONS OF THE OUTLOOK AREA THURSDAY
  AFTERNOON...GENERALLY SOUTH OF HIGHWAY 60. IF THUNDERSTORMS DO
  INDEED DEVELOP THEN CONDITIONS WOULD BE QUITE FAVORABLE FOR SEVERE
  THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

  THERE IS STILL A CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED
  UNTIL MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Special weather statement, May 24, 6:18 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT WED MAY 24 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
618 PM CDT WED MAY 24 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
390 IN EFFECT UNTIL 1 AM CDT THURSDAY FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 34 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 BARTON                CEDAR
CHRISTIAN             DADE                  DALLAS
DOUGLAS               GREENE                JASPER
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 VERNON
WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...APPLETON CITY...
AURORA...AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON...
EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...
GREENFIELD...HERMITAGE...HOUSTON...JOPLIN...KIMBERLING CITY...
LAKE OZARK...LAMAR...LEBANON...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA...
OSAGE BEACH...OSCEOLA...OZARK...PINEVILLE...REPUBLIC...
ROGERSVILLE...ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER...
THEODOSIA...VERSAILLES...VIENNA...WARSAW...WAYNESVILLE...
WEST PLAINS...WILLOW SPRINGS AND WINONA.

IZZI
Local storm report, May 24, 6:46 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             PLATO                   37.50N 92.22W
05/24/2006  E0.50 INCH       TEXAS              MO   PUBLIC

0645 PM     HAIL             SUCCESS                 37.44N 92.09W
05/24/2006  E0.88 INCH       TEXAS              MO   PUBLIC

            HAIL HAD ACCUMULATED TO ONE INCH IN DEPTH.

&&

AFOSTER
Local storm report, May 24, 6:50 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             PLATO                   37.50N 92.22W
05/24/2006  E1.75 INCH       TEXAS              MO   FIRE DEPT/RESCUE

&&

AFOSTER
Local storm report, May 24, 7:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             3 S LICKING             37.46N 91.86W
05/24/2006  E0.88 INCH       TEXAS              MO   EMERGENCY MNGR

&&

AFOSTER
Local storm report, May 24, 7:55 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             5 S LICKING             37.43N 91.86W
05/24/2006  E1.00 INCH       TEXAS              MO   BROADCAST MEDIA

&&

AFOSTER
Local storm report, May 24, 8:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     5 E AKERS               37.38N 91.46W
05/24/2006                   SHANNON            MO   LAW ENFORCEMENT

            TREES DOWN.

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:14 PM CDTTornado WarningSGFDent37 min
May 24, 7:54 PM CDTSevere Thunderstorm WarningSGFShannon66 min
May 25, 5:06 PM CDTSevere Thunderstorm WarningSGFGreene39 min
May 25, 5:14 PM CDTSevere Thunderstorm WarningSGFStone46 min
May 25, 5:23 PM CDTSevere Thunderstorm WarningSGFChristian67 min
May 25, 5:25 PM CDTSevere Thunderstorm WarningSGFShannon12 min
May 25, 5:42 PM CDTSevere Thunderstorm WarningSGFLawrence63 min
May 25, 5:58 PM CDTSevere Thunderstorm WarningSGFBarry27 min
May 25, 5:59 PM CDTSevere Thunderstorm WarningSGFStone76 min
May 25, 6:30 PM CDTSevere Thunderstorm WarningSGFChristian50 min
May 25, 6:55 PM CDTSevere Thunderstorm WarningSGFLawrence65 min
May 25, 6:58 PM CDTSevere Thunderstorm WarningSGFTaney38 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.